MAUDE Adverse Event Report: STRYKER MEDICAL-KALAMAZOO BLKT 1-SIDE NONWOV COLDER CON; SYSTEM, THERMAL REGULATING

STRYKER MEDICAL-KALAMAZOO BLKT 1-SIDE NONWOV COLDER CON; SYSTEM, THERMAL REGULATING
Catalog Number 8001061610
Medical Device Problem Codes Fluid/Blood Leak (1250); Excessive Cooling (2932); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burn(s) (1757); Skin Discoloration (2074)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blankets positioned under the patient showed significant water imbibition with frost.It was reported that there is seepage at the level of the blanket tubes.It was reported that the patient received significant burns of varying degrees.
 
Additional Manufacturer Narrative
As a result of this report for a skin injury to the patient, a review of information including photos identified that the water temperature was set at 33 c during therapy.Furthermore, the altrix unit was confirmed to be functioning correctly.Based on the photos and discussion between a stryker engineering manager, customer quality engineer, and a senior staff medical science liaison, it was determined that the patient injury was likely a result of excessive compression force from the blanket.For the issue of fluid leaking onto the patient support surface, it was determined that this was likely due to a broken/damaged blanket assembly.However, this could not be confirmed as the product was discarded prior to being evaluated by a stryker representative.
 
Event or Problem Description
It was reported that the altrix blanket was leaking and that the patient suffered a skin injury.

Brand Name
BLKT 1-SIDE NONWOV COLDER CON
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
Manufacturer (Section G)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
Manufacturer Contact
brian thompson
3800 east centre avenue
portage, MI 49002
2693292100
MDR Report Key19811814
Report Number0001831750-2024-00735
Device Sequence Number8349126
Product Code DWJ
UDI-Device Identifier57613327175122
UDI-Public(01)57613327175122(10)3250A4
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number8001061610
Device Lot Number3250A4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexUnknown
Patient Weight70 KG